MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number ENVEOR-N-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Aortic Dissection (2491); Blood Loss (2597)
Date of Event 06/12/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Product analysis: no product was returned.  conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, after the loading was performed by medtronic personnel and confirmed by fluoroscopic inspection, right iliofemoral access was used with the inline sheath over a non-medtronic guidewire.The delivery catheter system (dcs) advanced with no resistance noted.The non-coronary cusp (ncc) pigtail was pulled back into the thoracic aorta for repositioning.When the pigtail catheter was advanced, it would not pass over the aortic arch.The patient¿s blood pressure began to decrease.The dcs was pulled back from the aortic root, the wire was repositioned, and the pressure improved.The wire was passed through the pigtail and it crossed the arch into position in the ncc.Transthoracic echocardiogram (tte) showed no pericardial effusion.The device was inserted back across the native valve and successfully implanted.After the dcs was removed from the patient, tte showed no paravalvular leak (pvl) and a gradient of less than 5mmhg.All catheters were removed from the patient, but before moving to the recovery room, tte revealed a small pericardial effusion.While in the recovery room, the patient¿s pressures decreased.The patient was brought back to the operating room.A left ventricular perforation was repaired through a pericardial window and a descending aortic root dissection was observed, but not treated.The physician reported that the dissection was possibly caused by the dcs or the non-coronary pigtail catheter, but the pericardial effusion and left ventricular perforation were attributed to the non-medtronic guidewire.Additional vascular repair was performed due to excessive bleeding out of the chest tube.It was reported the patient died one day following valve implant due to blood loss as a result of the perforation and dissection.The aortic arch was reported to be tortuous with a steep aortic root angle of approximately 70 degrees.It was unknown if an autopsy was performed.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7665361
Report Number2025587-2018-01688
Device Sequence Number2501595
Product Code NPT
UDI-Device Identifier00643169800939
UDI-Public00643169800939
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2019
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008948118
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2018
Initial Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR